question-icon

What causes dark urine while treating flu?

default
Posted on Wed, 16 May 2018
Question: Yes please.For 4 days I've had the flu and I've been consuming pepto-Bismol. This morning and evening my urine has been a dark color -almost dark tan-lightish rootbeer color. This along with baby asprin(didn't have regular asprin). I haven't eaten except for chicken soup tonight.And only 7up. This is scaring me since I'm planning a hip operation this month. Can you help me please?
doctor
Answered by Dr. Ramesh Kumar (1 hour later)
Brief Answer:
Can be a liver related pathology.

Detailed Answer:
Hello,
Thank you for asking at healthcaremagic.

I carefully read your question and understand your concern.
Change in color of urine is usually related with liver and metabolisation of bile.
Your flu like symptom could also be suggestive of some infection in liver.
Few tests should be done initially-
1)Urine routine and microscopy.
2)Serum direct indirect an total bilirubin.
3)Liver function tests.
If possible ultrasound abdomen should also be done.
Follow up with reports!
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2759 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dark urine while treating flu?

Brief Answer: Can be a liver related pathology. Detailed Answer: Hello, Thank you for asking at healthcaremagic. I carefully read your question and understand your concern. Change in color of urine is usually related with liver and metabolisation of bile. Your flu like symptom could also be suggestive of some infection in liver. Few tests should be done initially- 1)Urine routine and microscopy. 2)Serum direct indirect an total bilirubin. 3)Liver function tests. If possible ultrasound abdomen should also be done. Follow up with reports!